Alert archive / Louisiana / Tornado Warnings in 2008

Tornado Warning 148, NWS Lake Charles, LA

December 9, 2008Rapides Parish, Louisiana

NWS Lake Charles, LA issued this tornado warning at Dec 9, 2008, 11:12 AM CST for Rapides Parish, Louisiana. It was in force for 33 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 9, 2008, 11:12 AM CST (17:12 UTC)
Expired
Dec 9, 2008, 11:45 AM CST
In force
33 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon

County Rapides Parish, LA

What was reported inside it

TimeReportWhereRemark
Dec 9, 11:16 AM CSTTORNADO 15 Wnw Alexandria, LAEF1 TORNADO BEGAN 1 MILE SOUTH OF THE ALEXANDRIA INTL AIRPORT AND MOVED NORTHEAST ENDING ALONG THE RED RIVER. ONE WAREHOUSE IN THE ENGLAND AIRPARK LOST ITS ROOF AND A HANGER WAS DAMAGED. THE ROOF OF A HOME ON ENGLAND DRIVE WAS PARTIALLY PEELED OFF DUE TO AN AT
Dec 9, 11:27 AM CSTTORNADOAlexandria, LATWO TORNADOES ON THE GROUND. REPORTED BY RED CROSS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 9, 9:32 AM CSTTornado WatchSPC6 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 5.2 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2008-12-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1848 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2008-12-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 326 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1848 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
464 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
326 m²/s²
0-3 km storm-relative helicity
424 m²/s²
Significant tornado parameter
3.1
Supercell composite
20.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KLCH 091712
TORLCH
LAC079-091745-
/O.NEW.KLCH.TO.W.0148.081209T1712Z-081209T1745Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1112 AM CST TUE DEC 9 2008

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN RAPIDES PARISH IN CENTRAL LOUISIANA...
  THIS INCLUDES...PINEVILLE...ALEXANDRIA...

* UNTIL 1145 AM CST

* AT 1106 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 9 MILES WEST OF
  ALEXANDRIA...MOVING NORTHEAST AT 35 MPH.

* THE TORNADO WILL BE NEAR...
  ALEXANDRIA BY 1115 AM CST...
  6 MILES NORTHWEST OF PINEVILLE BY 1125 AM CST...
  BALL BY 1130 AM CST...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CST TUESDAY AFTERNOON
FOR SOUTHWESTERN LOUISIANA.

LAT...LON 3148 9221 3147 9223 3145 9225 3117 9257
      3129 9273 3140 9262 3144 9244 3148 9224
TIME...MOT...LOC 1710Z 222DEG 32KT 3130 9258

$$

13
1 follow-up statement
000 
WWUS54 KLCH 091741
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1141 AM CST TUE DEC 9 2008

LAC079-091751-
/O.EXP.KLCH.TO.W.0148.000000T0000Z-081209T1745Z/
RAPIDES LA-
1141 AM CST TUE DEC 9 2008

...THE TORNADO WARNING FOR NORTHEASTERN RAPIDES PARISH EXPIRES AT
1145 AM CST...

THE STORM THAT PROMPTED THE WARNING IS MOVING OUT OF THE PARISH.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CST TUESDAY AFTERNOON
FOR SOUTHWESTERN LOUISIANA.

LAT...LON 3148 9221 3147 9223 3145 9225 3117 9257
      3129 9273 3140 9262 3144 9244 3148 9224
TIME...MOT...LOC 1741Z 222DEG 32KT 3150 9236

$$

13

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Dec 9, 10:04 AM CST, 1 hour 8 minutes earlier.

Area forecast discussion, Dec 9, 10:04 AM CST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1004 AM CST TUE DEC 9 2008

.UPDATE...
CURRENT RADAR SHOWS SVR TSTM OVER RAPIDES PARISH NOW...WHICH WAS
JUST UPGRADED TO TOR DUE TO IMPROVED RADAR INDICATED ROTATION.
ADDITIONAL CELLS DEVELOPING OVER SE TX MOVING NE INTO W LA.
EARLIER...INITIAL LINE OF TSRA BROKE OFF INTO MULTI CELL
TSTMS ACROSS BEAUREGARD AND VERNON. EXPECT CONTINUED FAVORABLE
SHEAR AND HELICITY PROFILES LED TO SPC ISSUING TORNADO WATCH 945
UNTIL 5 PM CST THIS AFTERNOON FOR CENTRAL LOUISIANA. WILL BE
LAUNCHING A SPECIAL 18Z SOUNDING.

DML

&&

.PREV DISCUSSION... /ISSUED 749 AM CST TUE DEC 9 2008/

UPDATE...
A QUICK UPDATE TO THE GRIDS AND ZONES THIS MORNING TO ADJUST WIND
SPEED UP SLIGHTLY ALONG AND SOUTH OF THE I-10 CORRIDOR AND ADD
LAKE WIND ADVISORY. LOOKING AT LATEST VAD PROFILES AND 12Z LCH
SOUNDING...WINDS OF AT LEAST 20 KNOTS WITHIN 1000 FT OF SFC AND
LATEST MODEL DATA INDICATES SUSTAINED WINDS OF 17 TO 20 KNOTS
DURING THE DAY TODAY SO SHOULD HAVE NO PROBLEM MEETING LAKE WIND
ADVISORY CRITERIA. ALSO MADE SOME MINOR TWEAKS TO WEATHER AND QPF
GRIDS FOR BETTER CONSISTENCY.  24

PREV DISCUSSION... /ISSUED 634 AM CST TUE DEC 9 2008/

AVIATION...BAD DAY FOR FLYING AHEAD AS BOTH STRONG WINDS AND
CONVECTION IMPACT AREA TERMINALS. REGIONAL 88SD SHOW PLENTY OF
STREAMER SHOWERS MOVING NWD ACROSS THE FORECAST AREA WHILE INITIAL
BROKEN LINE OF CONVECTION STARTS TO MOVE INTO THE NWRN ZONES.
TRIED TO TIME ONSET OF THIS 1ST LINE THEN KEPT PREVAILING SHOWERS
AT ALL TERMINALS FOR THE REMAINDER OF THE MORNING AND AFTERNOON.
EXPECT WIND SHIFT TO COME AFTER SUNDOWN TONIGHT WITH WINDS
REMAINING ABOVE 12 KNOTS WITH PLENTIFUL GUSTS EXCEEDING 20 KNOTS
ALL THROUGH THE PERIOD. AS FOR CEILINGS...WENT MAINLY MVFR BUT
WITH IFR CEILINGS LATE TONIGHT.

25

PREV DISCUSSION... /ISSUED 553 AM CST TUE DEC 9 2008/

SYNOPSIS...
STRONG STORM SYSTEM CONTINUING TO MOVE IN THIS DIRECTION. WATER
VAPOR IMAGERY AND UPPER ANALYSIS SHOWS AMPLIFIED TROUGH OVER THE
SRN ROCKIES DEEP SOUTH TO SOUTHWESTERLY FLOW ACRS THE SRN STATES.
POTENT SHORTWAVE AHEAD OF THE SYSTEM HAS SPARKED AN INITIAL ROUND
OF STRONG TO SEVERE THUNDERSTORMS ACRS NRN TX INTO NRN LA. THIS
ACTIVITY IS REMAINING NORTH OF THE CWA BUT SCATTERED SHOWERS HAVE
BEEN STREAMING NORTH FM THE GULF ACRS SW LA AND SE TX. AT THE
SFC...AN ELONGATED AREA OF LOW PRESSURE AND ASSOCIATED COLD FRONT EXTENDS
FM MO ACRS CENT OK WITH FRONT ARCING BACK ACRS NWRN TX.

DISCUSSION...
COMPLICATED BUSY WEATHER PATTERN EXPECTED OVER THE NEXT FEW DAYS
AS THIS STRONG STORM SYSTEM MOVES ACRS THE AREA. SEVERAL POTENTIAL
IMPACTS INCLUDE STRONG WINDS...SEVERE WEATHER...COASTAL FLOODING
AND POSSIBLY EVEN SOME WINTER WEATHER. FIRST THE WINDS...KPOE VAD
WIND PROFILE SHOWING STRONG WINDS OFF THE SFC WITH A LLJ AROUND 5K
FT OF 50 TO 60 KNOTS. SFC WINDS OF 15 TO 20 KNOTS WITH HIGHER
GUSTS HAVE BEEN ONGOING TONIGHT AND EXPECT THESE TO CONTINUE
TODAY. AT THIS TIME...FEEL THAT WINDS WILL REMAIN BELOW LAKE WIND
ADVISORY CRITERIA TODAY BUT WILL NEED TO MONITOR THIS SHOULD
STRONGER WINDS REACH THE SFC LATER THIS AFTN. WINDS WILL WEAKEN A
BIT AS THE FRONT MOVES ACRS THE AREA TONIGHT...RAPIDLY
STRENGTHENING FROM THE NORTH AFTER FROPA. WILL AGAIN NEED TO
MONITOR FOR POTENTIAL LAKE WIND ADVISORY MAINLY SOUTH OF
INTERSTATE 10 WHERE WINDS WILL APPROACH CRITERIA.

SEVERE WEATHER POTENTIAL...INITIAL SHORTWAVE HAS ALREADY PRODUCED
STRONG TO SEVERE STORMS NORTH OF THE CWA AND SPC HAS ISSUED
SEVERAL TORNADO WATCHES DURING THE SHIFT. FCST SOUNDING CONTINUE
TO SHOW DECENT INSTABILITY WITH CAPES AROUND 1500 TO 2000 J/KG
AND DEEP LAYER SHEAR WITH SRH VALUES AROUND 300 TO 400 M2/S2.
WHILE BEST DYNAMICS WILL STAY NORTH OF THE AREA...POSSIBILITY
EXISTS FOR SEVERE THUNDERSTORMS TO DEVELOP ACRS THE
AREA...ESPECIALLY THIS AFTERNOON...AND CONTINUE TO MENTION SEVERE
WORDING IN ZONES. WILL HIGHLIGHT POTENTIAL SEVERE THREATS IN HWO.

COASTAL FLOODING...THERE IS STILL A POSSIBILITY OF MINOR COASTAL
FLOODING AS STRONG SOUTHERLY WINDS PUSH WATER ACRS THE COAST.
COASTAL FLOODING WILL BE MOST LIKELY AT TIMES OF HIGH
TIDE...OCCURRING AT 1:56 PM CST AT SABINE PASS...1:00 PM CST AT
CAMERON AND 2:42 PM CST AT VERMILION BAY. LATEST COMPARISON OF
OBSERVATIONS WITH FORECASTS INDICATE WATER LEVELS HAVE REMAINED
BELOW FCST VALUES SO FAR. HAVE HELD OFF ON ISSUING A COASTAL
FLOOD ADVISORY FOR NOW FOR THIS REASON...BUT WILL CONTINUE TO
MONITOR.

LASTLY...THE LATEST GFS RUN INDICATES THE POSSIBILITY OF WINTRY
PRECIP THURSDAY MORNING AS THE 5H LOW MOVES ACRS THE AREA. GFS AND
ECMWF PULL THE LOW ACRS CENT OR SRN LA WHILE THE NAM HAS IT
FURTHER NORTH. MARGINAL THICKNESS VALUES AND SUBFREEZING AIR JUST
OFF THE SFC ALONG WITH SUFFICIENT MOISTURE NOTED IN THE MODELS AND
THUS HAVE ADDED A SLIGHT CHANCE FOR LIGHT SNOW MIXED WITH LIGHT
RAIN FOR THURSDAY MORNING ACROSS PORTIONS OF CENTRAL LOUISIANA. DO NOT
EXPECT ANY ACCUMULATIONS AT THIS TIME. BY THURSDAY AFTERNOON...SFC
TEMPS SHOULD WARM ENOUGH FOR ONLY LIGHT RAIN.

BEYOND ALL THIS...HIGH PRESSURE EXPECTED TO BUILD ACRS THE REGION
WITH DRIER WEATHER FRIDAY INTO SATURDAY. RETURN FLOW TO DEVELOP ON
SUNDAY AS THE NEXT STORM SYSTEM DEVELOPS OVER THE SW...AND BRINGS
A SLIGHT CHANCE OF RAIN SUNDAY INTO MONDAY.

MARINE...
MARINE OBS INDICATE SOUTHERLY WINDS AROUND 15 KNOTS THIS MORNING
OVER THE COASTAL WATERS WITH SEAS AT 42035 AROUND 5 FT. SMALL
CRAFT ADVISORY CONTINUES FOR TODAY AS WINDS EXPECTED TO STRENGTHEN
AHEAD OF THE COLD FRONT. NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE
EXPECTED OVER THE COASTAL WATERS TODAY INTO THIS EVENING. BEHIND
THE FRONT...WINDS WILL SHIFT NORTH AND INCREASE TO AROUND 20 TO 30
KNOTS WITH SEAS BUILDING TO 5 TO 10 FEET. HAVE HOISTED A GALE
WATCH FOR THE OUTER COASTAL WATERS TONIGHT THROUGH WEDNESDAY
AFTERNOON AS WINDS OF 30 TO 35 KNOTS ARE POSSIBLE AS THE COLD
AIRMASS OVERRIDES THE WARMER GULF WATERS. STRONG OFFSHORE FLOW IS
EXPECTED TO CONTINUE THROUGH THURSDAY AS A TIGHT PRESSURE GRADIENT
REMAINS IN PLACE IN THE WAKE OF THE FRONT...PROMPTING AN EXTENSION
OF THE SCA THROUGH THURSDAY EVENING. WINDS AND SEAS ARE EXPECTED
TO SUBSIDE THURSDAY NIGHT INTO FRIDAY AS HIGH PRESSURE BUILDS OVER
THE AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  74  45  47  36  46 /  70  50  50  30  20
KBPT  75  43  47  35  48 /  70  30  60  20  10
KAEX  73  42  48  34  46 /  90  60  50  40  20
KLFT  75  47  49  38  45 /  70  90  60  50  30

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...LAKE WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR THE
     FOLLOWING ZONES: ACADIA...CALCASIEU...CAMERON...IBERIA...
     JEFFERSON DAVIS...LAFAYETTE...LOWER ST. MARTIN...ST. MARY...
     UPPER ST. MARTIN...VERMILION.

TX...LAKE WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR THE
     FOLLOWING ZONES: JEFFERSON...ORANGE.

GM...GALE WATCH FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON FOR THE
     FOLLOWING ZONES: WATERS FROM CAMERON, LA TO HIGH ISLAND, TX
     EXTENDING FROM 20 NM TO 60 NM...WATERS FROM INTRACOASTAL
     CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...
     WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
     LA EXTENDING FROM 20 NM TO 60 NM.

     SMALL CRAFT ADVISORY UNTIL 2 AM CST WEDNESDAY FOR THE FOLLOWING
     ZONES: WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING
     FROM 20 NM TO 60 NM...WATERS FROM INTRACOASTAL CITY, LA TO
     CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...WATERS FROM
     LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING
     FROM 20 NM TO 60 NM.

     SMALL CRAFT ADVISORY FROM 6 PM WEDNESDAY TO 6 PM CST THURSDAY
     FOR THE FOLLOWING ZONES: WATERS FROM CAMERON, LA TO HIGH
     ISLAND, TX EXTENDING FROM 20 NM TO 60 NM...WATERS FROM
     INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM
     TO 60 NM...WATERS FROM LOWER ATCHAFALAYA RIVER TO
     INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM.

     SMALL CRAFT ADVISORY UNTIL 6 PM CST WEDNESDAY FOR THE FOLLOWING
     ZONES: CALCASIEU LAKE...SABINE LAKE...VERMILION BAY.

     SMALL CRAFT ADVISORY UNTIL 6 PM CST THURSDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX
     OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY TO
     CAMERON, LA OUT 20 NM...COASTAL WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM.

&&
Hazardous weather outlook, Dec 9, 6:12 AM CST, 5 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
612 AM CST TUE DEC 9 2008

GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055-
TXZ180>182-201-215-216-101215-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
612 AM CST TUE DEC 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
A STRONG COLD FRONT WILL MOVE ACROSS THE AREA LATE THIS AFTERNOON
INTO THIS EVENING. AHEAD OF THE FRONT...STRONG SOUTHERLY WINDS
WILL BRING WARM MOIST AIR OVER THE AREA. SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE DURING THE DAY.
AS A RESULT...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS...MAINLY
DURING THE AFTERNOON. THE PRIMARY THREATS WITH THESE STORMS
INCLUDE STRONG DAMAGING WINDS AND POSSIBLY ISOLATED TORNADOES AS
WELL AS SMALL HAIL. IN ADDITION...SOME STORMS COULD CONTAIN HEAVY
RAIN RESULTING IN LOCALIZED MINOR FLOODING OF LOW SPOTS OR URBAN AREAS.

OVER THE COASTAL WATERS...A SMALL CRAFT ADVISORY IS IN EFFECT FOR
WINDS OF 20 TO 25 KNOTS AND SEAS OF 5 TO 10 FEET. BEHIND THE
FRONT...WINDS WILL SHIFT NORTH AND INCREASE AS COLD AIR MOVES OVER
THE WARMER GULF WATERS. THIS COULD RESULT IN WINDS NEAR GALE FORCE
AND HAVE ISSUED A GALE WATCH FOR THE COASTAL WATERS FROM 20 TO 60
NM OFFSHORE FOR LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
GALE WATCH WILL CONTINUE FOR THE OUTER COASTAL WATERS THROUGH
WEDNESDAY AFTERNOON...WHILE A SMALL CRAFT ADVISORY REMAINS IN
EFFECT ELSEWHERE. THE SMALL CRAFT ADVISORY WILL CONTINUE OVER THE
COASTAL WATERS THROUGH THURSDAY EVENING AS STRONG WINDS ARE
EXPECTED TO PERSIST.

THE COLD FRONT WILL USHER IN MUCH COLDER AIR ACROSS THE REGION ON
WEDNESDAY WITH LOW TEMPERATURES THURSDAY MORNING REACHING THE LOW
TO MID 30S. SUFFICIENT MOISTURE WILL LINGER OVER THE AREA AS THE
UPPER LOW SLOWLY MOVES ACROSS THE AREA. DUE TO THE PROXIMITY OF
THE LOW AND THE UNUSUALLY COLD AIR IN PLACE...THERE IS A SLIGHT
CHANCE FOR LIGHT SNOW MIXED WITH LIGHT RAIN ACROSS PORTIONS OF
CENTRAL LOUISIANA THURSDAY MORNING. NO ACCUMULATIONS ARE EXPECTED
AT THIS TIME.

BY FRIDAY...HIGH PRESSURE WILL BUILD OVER THE REGION...BRINGING
DRY PLEASANT CONDITIONS TO THE AREA THROUGH SATURDAY. ANOTHER
CHANCE FOR RAIN RETURNS SUNDAY INTO MONDAY AS ANOTHER STORM SYSTEM
APPROACHES THE AREA.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TUESDAY.

24

In the hours before

Special weather statement, Dec 9, 6:44 AM CST, 4 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
644 AM CST TUE DEC 9 2008

LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-091815-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER-
NEWTON-HARDIN-JEFFERSON-ORANGE-
INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...MARKSVILLE...
DERIDDER...OAKDALE...VILLE PLATTE...OPELOUSAS...LAKE CHARLES...
JENNINGS...CROWLEY...LAFAYETTE...ST. MARTINVILLE...CAMERON...
ABBEVILLE...NEW IBERIA...MORGAN CITY...WOODVILLE...JASPER...
NEWTON...LUMBERTON...BEAUMONT/PORT ARTHUR...ORANGE
644 AM CST TUE DEC 9 2008

...BIG WEATHER CHANGES ON THE WAY...

A STRONG SYSTEM WILL MOVE ACROSS THE SOUTHERN STATES OVER THE
NEXT COUPLE OF DAYS. FIRST...A STRONG COLD FRONT WILL MOVE ACROSS
THE AREA LATE THIS AFTERNOON THROUGH THIS EVENING. AHEAD OF THE
FRONT...STRONG SOUTHERLY WINDS WILL BRING WARM MOIST UNSTABLE AIR
OVER SOUTHWEST LOUISIANA AND SOUTHEAST TEXAS. SCATTERED SHOWERS
AND THUNDERSTORMS THIS MORNING WILL BECOME MORE NUMEROUS THIS
AFTERNOON. SOME OF THESE STORMS COULD BE SEVERE WITH HAIL...DAMAGING
WINDS AND ISOLATED TORNADOES POSSIBLE. IN ADDITION...SOME STORMS
COULD PRODUCE HEAVY RAINFALL RESULTING IN LOCALIZED FLOODING OF
LOW SPOTS AND URBAN AREAS.

AFTER THE FRONT MOVES THROUGH TONIGHT...STRONG GUSTY NORTHERLY
WINDS WILL USHER IN A MUCH COLDER AIRMASS. A STRONG UPPER LEVEL
LOW WILL MOVE SLOWLY EAST ACROSS LOUISIANA WEDNESDAY INTO THURSDAY
WITH CLOUDS AND LIGHT RAIN LINGERING...MAKING FOR A COLD AND
DREARY WEDNESDAY. BY THURSDAY MORNING...TEMPERATURES ARE EXPECTED
TO BE IN THE LOW TO MID 30S...RESULTING IN A CHANCE FOR LIGHT
SNOW MIXED WITH LIGHT RAIN...MAINLY ACROSS CENTRAL LOUISIANA. AT
THIS TIME...NO ACCUMULATIONS OF SNOW ARE EXPECTED AND SNOW CHANCES
WILL END BY AFTERNOON AS TEMPERATURES REACH THE MID 40S.

CLEARING WILL BEGIN FROM WEST TO EAST THURSDAY AFTERNOON AS THE
STORM SYSTEM MOVES AWAY FROM THE AREA AND HIGH PRESSURE BUILDS
OVER THE REGION...MAKING FOR A PLEASANT END TO THE WORK WEEK.

24
Local storm report, Dec 9, 10:57 AM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1057 AM CST TUE DEC 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1054 AM     HAIL             PINEVILLE               31.33N 92.42W
12/09/2008  E0.75 INCH       RAPIDES            LA   PUBLIC

            PENNY SIZE HAIL REPORTED BY RED CROSS IN PINEVILLE.

&&

JSWEENEY

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 9, 4:05 AM CSTGale WatchLCH11 hr
Dec 9, 4:05 AM CSTSmall Craft AdvisoryLCH71 hr
Dec 9, 7:35 AM CSTLake Wind AdvisoryLCHLafayette, Saint Martin16 hr
Dec 9, 9:13 AM CSTSevere Thunderstorm WarningLCHRapides, Vernon32 min
Dec 9, 9:46 AM CSTSevere Thunderstorm WarningLCHRapides16 min
Dec 9, 9:57 AM CSTTornado WarningLCHRapides33 min
Dec 9, 10:28 AM CSTTornado WarningLCHRapides32 min
Dec 9, 10:59 AM CSTSevere Thunderstorm WarningLCHRapides31 min
Dec 9, 3:27 PM CSTGale WarningLCH30 hr

Nearby

Tornado Warnings in Louisiana, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.